Alert archive / Georgia / Special Weather Statements in 2025
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 1, 2025, 4:02 PM EDT for Morgan County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2025, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 1, 2025, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Morgan County, GA
The radar
The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592
WWUS82 KFFC 012002
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Tue Jul 1 2025
GAZ037-049-050-012030-
Morgan GA-Oconee GA-Greene GA-
402 PM EDT Tue Jul 1 2025
...A strong thunderstorm will impact portions of southeastern Oconee,
central Morgan and northwestern Greene Counties through 430 PM EDT...
At 402 PM EDT, a strong thunderstorm was near Apalachee, or near
Madison, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Madison, Buckhead, Carey, Swords, Wrayswood, Greshamville, and
Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3355 8350 3368 8354 3379 8331 3354 8323
TIME...MOT...LOC 2002Z 255DEG 14KT 3363 8345
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:43 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 1, 2:43 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EDT Tue Jul 1 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 239 PM EDT Tue Jul 1 2025
(This afternoon through Wednesday)
Key Messages:
- Scattered thunderstorms are expected this afternoon ahead of
the arrival of a frontal boundary.
- The frontal boundary will result in an increase in
thunderstorms, and storms will likely last into the
overnight - possibly to midnight local or beyond,
particularly over central GA.
- There is a marginal risk (level 1 of 5) of severe
thunderstorms through tonight, with the greatest risk being
for damaging wind gusts to 40-60 mph.
- Localized flash flooding in addition to nuisance flooding is
likely to accompany some storms.
Popup thunderstorms have begun to develop across northern and
central GA. This activity will continue through the afternoon, with
increasing intensity and coverage. A frontal boundary is approaching
from the northwest; this will bring a further increase in
thunderstorm activity. A line of thunderstorms is anticipated to
accompany the frontal boundary, which will last through the evening
hours into tonight. Thunderstorms are possible through around
midnight local, and possibly later, particularly over portions of
central GA, where they could linger through around 3 AM EDT.
Damaging winds will be the main threat with these thunderstorms; the
high freezing level (of around 15k ft) results in a decreased risk
for hail compared to gusty winds. Precipitable water in this
mornings 12Z KFFC sounding was 1.96 inches, with moisture maintained
through all levels. Because of this, thunderstorms are likely to
produce significant rainfall. Flash flooding and local nuisance
flooding is possible, and WPC has a slight risk (level 2 of 4) of
excessive rainfall over north Georgia into the Atlanta metro area,
with a marginal risk (level 1) elsewhere across the area.
A drying trend begins during the day tomorrow. Precipitable water
values are forecast to fall below climatological normals over most
of GA. There will be a significantly decreased threat for
thunderstorms tomorrow. However, some lingering moisture is
anticipated over central into eastern GA, where isolated to
scattered thunderstorms will be possible. A few isolated
thunderstorms will also remain possible northward into the Atlanta
metro during the afternoon tomorrow, due to a combination of daytime
heating and lingering moisture.
CRS
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 239 PM EDT Tue Jul 1 2025
.KEY MESSAGES... Updated at 117 PM EDT Tue Jul 1 2025
- Gradual warming trend through the end of the week
- Precip chances very low this weekend, increase Sunday/Monday
- Mid to upper 90 Heat Indices on tap for 4th weekend
Models in good agreement on the overall pattern through day 5 or so.
Ensemble means relatively close Thursday through Saturday depicting
a strengthening mid level ridge over the mid MS valley by Friday
and a remnant TUT low over Florida...which coincidentally is
responsible for the NHC 30pct area on their outlook. The SE region
will be under the influence of both the dry NW flow on the
eastern periphery of the ridge and the dry side of the TUT low. At
the same time 700mb heights will be slowly creeping upward. End
result will be a drying trend as well as a warming trend with
temps 3-5 deg above average Thursday through Saturday and very
low...but not zero pops. i.e. 10 pct or less.
Day 5 and beyond we start to see some divergence in the model
solutions regarding how it handles the developing ridge to the west
and the TUT low to the south. One camp lifts the low to the North
Northeast into GA with ridging breaking down over the SE US rather
quickly. The other camp, majority, build the ridge over the top of
the low and it slips westward along the Gulf coast and maintaining a
fairly strong mid level ridge overhead and anchored along the
eastern conus. NBM guidance does introduce pops back into the
forecast for Sunday and Monday largely a result of the spread in
those 2 solns...but the reality is it will likely either be closer
to zero or closer to 60 by then. Hence, the forecast for Sunday
onward is of lower confidence.
As for the the NHC/tropical outlook...based on the latest model
guidance, the probabilities for development look less likely in the
NE Gulf, but remain the same on the Atlantic side just off the SE
coast. Any development would be tied to that TUT low and likely to
be slow to occur given the nature of development near such features.
KS
&&
.AVIATION...
(18Z TAFS)
Issued at 235 PM EDT Tue Jul 1 2025
Popup TS continue to develop. SCT TSRA are exp this PM. TSRA
increases w/ arrival of frontal bndry fm NW around 21Z. Highest risk
for TS between 21 and 03Z. End time of TS is lower confidence; TS
could linger beyond ends of TEMPOs. Low ceilings, around 400-800
feet, expected to develop after 06Z, lifting by around 15-16Z. LIFR
is not expected at ATL, but cannot be ruled out. Significantly
decreased risk of TS tmrw PM. Winds stay W side, at 4-8 kts, but
likely calm/VRB overnight.
//ATL Confidence...18Z Update...
Medium on all elements
CRS
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 89 70 92 / 60 30 10 10
Atlanta 72 89 71 92 / 60 10 0 10
Blairsville 65 84 61 86 / 60 20 0 10
Cartersville 70 89 67 91 / 50 10 0 10
Columbus 72 90 71 93 / 60 30 0 10
Gainesville 71 89 69 90 / 60 20 10 10
Macon 72 89 71 93 / 60 40 10 20
Rome 70 89 67 90 / 40 0 0 0
Peachtree City 69 90 69 92 / 60 20 0 10
Vidalia 73 88 72 92 / 40 80 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...CRS
LONG TERM....KS
AVIATION...CRSHazardous weather outlook, Jul 1, 2:31 PM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 231 PM EDT Tue Jul 1 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 231 PM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms, some strong to severe, are expected this afternoon and evening as a front pushes southward. Damaging wind gusts and localized flash flooding will be the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered storms are expected again Wednesday afternoon mainly for Central Georgia. Isolated afternoon thunderstorms remain possible for portions of Central Georgia Thursday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 1, 2:27 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT Tue Jul 1 2025
GAZ008-009-015-016-011900-
Union GA-Towns GA-White GA-Lumpkin GA-
227 PM EDT Tue Jul 1 2025
...A strong thunderstorm will impact portions of Towns, northeastern
Lumpkin, northern White and central Union Counties through 300 PM
EDT...
At 227 PM EDT, a strong thunderstorm was over Track Rock, or 7 miles
southeast of Blairsville, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Hiawassee, Blairsville, Young Harris, Helen, Unicoi State Park,
Whitley Gap Shelter, Robertstown, Blue Mountain Shelter, Brasstown
Bald, Titus, Mountain Scene, Woods Hole Shelter, Low Gap Shelter,
Owltown, Vogel State Park, Track Rock, Anna Ruby Falls, Macedonia,
and Blood Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3491 8361 3491 8363 3490 8363 3488 8366
3483 8366 3482 8365 3480 8368 3479 8368
3476 8363 3473 8362 3472 8363 3465 8400
3485 8409 3499 8379 3499 8365
TIME...MOT...LOC 1827Z 268DEG 15KT 3482 8385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 3:14 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT Tue Jul 1 2025
GAZ053-011945-
Coweta GA-
314 PM EDT Tue Jul 1 2025
...A strong thunderstorm will impact portions of northeastern Coweta
County through 345 PM EDT...
At 313 PM EDT, a strong thunderstorm was over Madras, or near Newnan,
moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, Peachtree City, Tyrone, Palmetto, Senoia, Sharpsburg, Turin,
East Newnan, Cannongate, Thomas Crossroads, and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3351 8480 3351 8462 3349 8461 3348 8462
3344 8463 3340 8461 3338 8459 3336 8458
3334 8456 3333 8453 3332 8452 3330 8451
3325 8454 3340 8485
TIME...MOT...LOC 1913Z 292DEG 16KT 3347 8474
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 3:42 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Tue Jul 1 2025
GAZ048-049-059-012015-
Morgan GA-Jasper GA-Newton GA-
342 PM EDT Tue Jul 1 2025
...A strong thunderstorm will impact portions of southwestern Morgan,
northern Jasper and southeastern Newton Counties through 415 PM
EDT...
At 342 PM EDT, a strong thunderstorm was over Mansfield, or 9 miles
southeast of Covington, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Rutledge, Newborn, Mansfield, Shady Dale, Calvin, Farrar, Eudora,
North Alcovy, Godfrey, Starrsville, and Hard Labor Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3343 8353 3340 8354 3336 8381 3354 8387
3362 8370 3360 8368 3364 8365 3367 8357
3344 8348
TIME...MOT...LOC 1942Z 253DEG 13KT 3348 8376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Tue Jul 1 2025
GAZ037-049-050-012030-
Morgan GA-Oconee GA-Greene GA-
402 PM EDT Tue Jul 1 2025
...A strong thunderstorm will impact portions of southeastern Oconee,
central Morgan and northwestern Greene Counties through 430 PM EDT...
At 402 PM EDT, a strong thunderstorm was near Apalachee, or near
Madison, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Madison, Buckhead, Carey, Swords, Wrayswood, Greshamville, and
Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3355 8350 3368 8354 3379 8331 3354 8323
TIME...MOT...LOC 2002Z 255DEG 14KT 3363 8345
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:21 PM EDT | Special Weather Statement | FFC | Pulaski, Wilcox | 39 min |
| Jun 30, 9:49 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Jun 30, 10:56 PM EDT | Special Weather Statement | FFC | Macon | 34 min |
| Jul 1, 2:27 PM EDT | Special Weather Statement | FFC | Towns, Union | 33 min |
| Jul 1, 3:14 PM EDT | Special Weather Statement | FFC | Coweta | 31 min |
| Jul 1, 3:42 PM EDT | Special Weather Statement | FFC | Newton | 33 min |
| Jul 1, 4:38 PM EDT | Special Weather Statement | FFC | Taylor | 37 min |
| Jul 1, 4:55 PM EDT | Special Weather Statement | FFC | Newton | 35 min |
| Jul 1, 4:56 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 34 min |
| Jul 1, 4:59 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Jul 1, 5:31 PM EDT | Special Weather Statement | FFC | Butts | 29 min |
| Jul 1, 5:32 PM EDT | Special Weather Statement | FFC | Heard | 28 min |
| Jul 1, 5:33 PM EDT | Special Weather Statement | FFC | Clarke | 27 min |
| Jul 1, 5:44 PM EDT | Special Weather Statement | FFC | Putnam | 31 min |
| Jul 1, 5:59 PM EDT | Special Weather Statement | FFC | Butts | 31 min |
| Jul 1, 6:00 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
| Jul 1, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 27 min |
| Jul 1, 6:06 PM EDT | Special Weather Statement | FFC | Clarke | 24 min |
| Jul 1, 6:14 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 1, 6:17 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 28 min |
| Jul 1, 6:26 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| Jul 1, 6:28 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Jul 1, 6:43 PM EDT | Special Weather Statement | FFC | Fulton | 32 min |
| Jul 1, 6:45 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| Jul 1, 6:55 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 35 min |
| Jul 1, 7:07 PM EDT | Special Weather Statement | FFC | Troup | 23 min |
| Jul 1, 7:16 PM EDT | Special Weather Statement | FFC | DeKalb | 29 min |
| Jul 1, 7:20 PM EDT | Special Weather Statement | FFC | DeKalb | 25 min |
| Jul 1, 7:21 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jul 1, 7:31 PM EDT | Special Weather Statement | FFC | Coweta, Troup | 29 min |
| Jul 1, 7:46 PM EDT | Special Weather Statement | FFC | DeKalb | 29 min |
| Jul 1, 7:48 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jul 1, 7:57 PM EDT | Special Weather Statement | FFC | Heard, Troup | 33 min |
Nearby
Special Weather Statements in Georgia, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.